zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A class of explicit multistep exponential integrators for semilinear problems. (English) Zbl 1087.65054
The authors derive and analyze a family of explicit multistep exponential methods for the time integration of abstract semilinear problems $$ u'(t)=Au(t)+f(t,u(t)),\quad u(0)=u_0,\quad 0\leq t\leq T.$$ The authors assume that $A:D(A)\subset X \to X$ is an infinitesimal generator of a $C_0$-semigroup $e^{tA},\ t\geq 0$, of linear and bounded operators in a complex Banach space $X$, with growth governed by $\Vert e^{tA}\Vert\leq Me^{\omega t},\ t\geq 0$ for some $M>0,\omega \in \Bbb R$. It is shown that the $k$-step method achieves order $k$, for appropriate starting values, which can be computed by auxiliary routines or by one strategy proposed in the paper. Together with some implementation issues, numerical illustrations are also provided.

MSC:
65J15Equations with nonlinear operators (numerical methods)
65L05Initial value problems for ODE (numerical methods)
65L06Multistep, Runge-Kutta, and extrapolation methods
65M12Stability and convergence of numerical methods (IVP of PDE)
65M20Method of lines (IVP of PDE)
34G20Nonlinear ODE in abstract spaces
Software:
Octave
WorldCat.org
Full Text: DOI
References:
[1] Beylkin, G., Keiser, J.M., Vozovoi, L.: A new class of time discretization schemes for the solution of nonlinear PDEs. J. Comput. Phys. 147, 362--387 (1998) · Zbl 0924.65089
[2] Cox, S.M., Matthews, P.C.: Exponential time differencing for stiff systems. J. Comput. Phys. 176, 430--455 (2002) · Zbl 1005.65069
[3] Dixon, J., McKee, S.: Weakly singular discrete Gronwall inequalities. Z. Angew. Math. Mech. 66, 535--544 (1986) · Zbl 0627.65136
[4] Friesner, R.A., Tuckerman, L.S., Dornblaser, B.C., Russo, T.V.: A method of exponential propagation of large systems of stiff nonlinear differential equations. J. Sci. Comp. 4, 327--354 (1989)
[5] González, C., Palencia, C.: Stability of Runge-Kutta methods for quasilinear parabolic problems. Math. Comput. 69, 609--628 (2000) · Zbl 0941.65098
[6] Henry, D.: Geometric theory of semilinear parabolic equations. Lecture Notes in Mathematics 840, Springer, Berlin, 1981 · Zbl 0456.35001
[7] Hille, E., Phillips, R.S.: Functional Analysis and Semi-groups. American Mathematical Society, Providence, 1957 · Zbl 0078.10004
[8] Hochbruck, M., Lubich, Ch.: On Krylov subspace approximations to the matrix exponential operator. SIAM J. Numer. Anal. 34, 1911--1925 (1997) · Zbl 0888.65032
[9] Hochbruck, M., Lubich, Ch.: Error analysis of Krylov methods in a nutshell. SIAM J. Sci. Comput. 19, 695--701 (1998) · Zbl 0914.65024
[10] Hochbruck, M., Lubich, Ch.: Exponential integrators for quantum-classical molecular dynamics. BIT 39, 620--645 (1999) · Zbl 0985.81002
[11] Hochbruck, M., Lubich, Ch., Selhofer, H.: Exponential integrators for large systems of differential equations. SIAM J. Sci. Comp. 19, 1552--1574 (1998) · Zbl 0912.65058
[12] Hochbruck, M., Ostermann, A.: Exponential Runge-Kutta methods for parabolic problems. Appl. Numer. Math. (to appear) · Zbl 1070.65099
[13] Hochbruck, M., Ostermann, A.: Explicit exponential Runge-Kutta methods for semilinear parabolic problems. Preprint, 2004 · Zbl 1093.65052
[14] Kassam, A.-K., Trefethen, L.: Fourth-order time stepping for stiff PDEs. SIAM J. Sci. Comput. (to appear) · Zbl 1077.65105
[15] Krogstad, S.: Generalized integrating factor methods for stiff PDEs. J. Comput. Phys. 203, 72--88 (2005) · Zbl 1063.65097
[16] Lawson, J.D.: Generalized Runge-Kutta processes for stable systems with large Lipschitz constants. SIAM J. Numer. Anal. 4, 372--380 (1967) · Zbl 0223.65030
[17] Le Roux, M.N.: Méthodes multipas pour des équations paraboliques non linéaires. Numer. Math. 35, 143--162 (1980) · Zbl 0463.65067
[18] Lubich, Ch., Ostermann, A.: Runge-Kutta approximation of quasilinear parabolic equations. Math. Comput. 64, 601--627 (1995) · Zbl 0832.65104
[19] Lubich, Ch., Ostermann, A.: Runge-Kutta time discretization of reaction-diffusion and Navier-Stokes equations: nonsmooth-data error estimates and applications to long-time behavior. Appl. Numer. Math. 22, 179--292 (1996) · Zbl 0872.65090
[20] McKee, S.: Generalised discrete Gronwall lemmas. Z. Angew. Math. Mech. 62, 429--434 (1982) · Zbl 0524.26013
[21] Minchev, B.V., Wright, W.M.: A review of exponential integrators. Preprint, 2004
[22] Nørsett, S.P.: An A-stable modification of the Adams-Bashforth methods. Springer Lect. Notes Math. 109, 214--219 (1969) · Zbl 0188.22502
[23] Ostermann, A., Thalhammer, M.: Non-smooth data error estimates for linearly implicit Runge-Kutta methods. IMA J. Numer. Anal. 20, 167--184 (2000) · Zbl 0954.65060
[24] Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer, Berlin, 1983 · Zbl 0516.47023
[25] Quarteroni, A., Saleri, F.: Scientific Computing with MATLAB. Springer, Berlin, 2003 · Zbl 1021.65001
[26] Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators. North-Holland, Amsterdam, 1978 · Zbl 0387.46032
[27] Van der Houwen, P.J., Verwer, J.G.: Generalized linear multistep methods I. Development of algorithms with zero-parasitic roots. Report NW 10/74, Mathematisch Centrum, Amsterdam, 1974 · Zbl 0353.65052
[28] Verwer, J.G.: Generalized linear multistep methods II. Numerical applications. Report NW 12/74, Mathematisch Centrum, Amsterdam, 1974 · Zbl 0287.65044
[29] Verwer, J.G.: On generalized linear multistep methods with zero-parasitic roots and an adaptive principal root. Numer. Math. 27, 143--155 (1977) · Zbl 0326.65045